MAUDE Adverse Event Report: SYNTHES GMBH AIMING ARM RADIOLUCENT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH AIMING ARM RADIOLUCENT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.233.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the item was observed to be broken intra-operatively.The device was utilized with no adverse effects intra-operatively nor delays in the case.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.¿visual inspection of the returned device revealed that the aiming arm radiolucent had both of the hooks of the latch broken.Fragments were not returned.No other issues were found.Therefore, the reported condition can be confirmed.A potential cause cannot be established with the provided information due to be a multifactorial issue.The semi-extended parapatellar approach surgical technique guide was reviewed.Following relevant statements were found.Precautions: -ensure that the connection between the nail and the insertion handle is tight.Retighten, if necessary, after hammering and prior to the attachment of the aiming arm.-do not attach the aiming arm to the insertion handle at this point.-do not exert forces on the aiming arm.These forces may prevent breakage of the device.Based on the investigation findings, the primary cause was related to the users hammering with the aiming arm in place or actually hitting on the aiming arm.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional evaluation was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the aiming arm radiolucent would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 03.233.006.Lot number: 124p989.Manufacturing site: haegendorf.Release to warehouse date: 14th may 2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10.H3, h4, h6: the product was not returned to medtech orthopaedics, however photos were provided for review.During the analysis of the complaints two subcategories of the aiming arm (03.233.006) latch (60224287, drawing se_728332) failure were identified.The failure is a breakage of the carbon-fiber reinforced latch.The failure mode is an interlaminar breakage due to shear forces.Breakage is most likely favored by defects in the structure of the carbon fiber reinforced peek plate.It is in the nature of the material that the shear strength is highly anisotropic and lowest between carbon fiber layers.Likely interlaminar shear strength is reduced by defects resulting form manufacturing issues not leading to complete bond between the carbon layers.A dimensional inspection for the aim-arm radiolucent was not performed due to post manufacturing damage.As part of medtech orthopaedic quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the aim-arm radiolucent would contribute to the complained device issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: 03.233.006, lot number: 124p989, manufacturing site: haegendorf, release to warehouse date: 14th may 2021, a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM RADIOLUCENT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20396112
Report Number8030965-2024-12600
Device Sequence Number15455726
Product Code HSB
UDI-Device Identifier10886982288363
UDI-Public(01)10886982288363(10)124P989
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.233.006
Device Lot Number124P989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/17/2024
10/23/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date10/17/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM RADIOLUCENT
Patient SexUnknown